View Full Version : Almost losing my job.


SweetCode
01-10-12, 08:55 PM
Today I almost lost my job because of ADD , I always had a really hard time getting to sleep , but since I started on ADHD medication it's impossible to me to have a normal sleep cycle... If I don't try really hard to sleep I get in a 36/12 cycle (36 hours awake , 12 sleeping).

After a month of having a hard time on getting to work on time, they finally gave me a "final notice" and if I don't start arriving in time I'll be fired. (I can get to work anytime I want , as long as I stay at least 80% of the time with the other guys they get to work around 9/10am).

This is the best job I ever had, I working with some of the greatest mind of my field , with a really nice paycheck, in one of the biggest cities in the world, with lots of great and fun challenges and with major clients.

So I am about to lose the best job that exists in my country (I am not kidding..) , 'cause of ADHD.

pechemignonne
01-10-12, 09:21 PM
What do you do to make sure that you get to work on time right now?

For example: do you only have one alarm? Or do you have more than one?

How do you get to work?

Public transit? Drive? Etc?

Is there any way that you could factor in to be at least ten minutes early every day, just to be safe?

Can you have a worst-case-scenario back-up, like taking a cab even if it's expensive?

BR549
01-10-12, 09:25 PM
Oh, wow. That's not good.....

So, the Ritalin is disturbing your sleeping? I notice that you are taking Dramamine before bed. Is this to help you sleep? Have you considered taking a prescription sleep aid, like Ambien? Ambien has a short half-life, around 2-3 hours compared with Dramamines 5-9 hours. Ambien won't leave you feeling groggy the next morning, like Dramamine and other antihistamines can.

SweetCode
01-10-12, 09:29 PM
I have 6 alarms setted in my phone plus another one in the computer, I get to my work using public transport but I use a cab when I am uber late (like I did today).

It's not a thing of getting 5 or 10 minutes late , today for example I arrived to work at 1:30pm...

The biggest issue is that since I get to sleep too late because of my insomnia I don't get out of the bed when I wake up with the alarm... I wake , turn off the clock and then go back to sleep (almost automatically) , sometimes I don't even remember that I turned it off.

Also I think that maybe my night terror is coming back , I am awaking all wet in the morning but I don't remember dreaming of anything.

the best plan I got until now is trying to remember to throw myself in the floor when I get awake with the cellphone.

SweetCode
01-10-12, 09:37 PM
Oh, wow. That's not good.....

So, the Ritalin is disturbing your sleeping? I notice that you are taking Dramamine before bed. Is this to help you sleep? Have you considered taking a prescription sleep aid, like Ambien? Ambien has a short half-life, around 2-3 hours compared with Dramamines 5-9 hours. Ambien won't leave you feeling groggy the next morning, like Dramamine and other antihistamines can.

Yes the dramamine is to help me sleep , but it turn off ineffective after 1 month of use... (also I got hallucinations once while using it so I really try to avoid it... the doctor at the hospital told me that it was probably by another reason...)

I made an appointment with a new doctor (I just moved to a new city for this job, so, new doctor...) and I am going to try to get a prescription for a benzo or something like ambien , but the appointment is only in 10 of feb. So I need to get some workaround this problem.

BR549
01-10-12, 09:43 PM
The OTC sleep aids always do a number on me. I'm out of it for a whole day after I've taken one. I also don't sleep well after I've taken them.

The insomnia isn't related to Ritalin, then? You've always had this?

I know that when I was suffering from insomnia, my doc told me it was one of the signs of depression. Of course, I was suffering from depression. I wasn't sad or melancholy. I was tense, angry, extremely moody and irritable. That may be something to look into as well.

SweetCode
01-10-12, 09:51 PM
The OTC sleep aids always do a number on me. I'm out of it for a whole day after I've taken one. I also don't sleep well after I've taken them.

The insomnia isn't related to Ritalin, then? You've always had this?

I know that when I was suffering from insomnia, my doc told me it was one of the signs of depression. Of course, I was suffering from depression. I wasn't sad or melancholy. I was tense, angry, extremely moody and irritable. That may be something to look into as well.

I always had it , but after ritalin it became stronger... I don't think I am depressed.. I feel depressed when the ritalin dose is wearing off but not usually.. I would say that I am more anxious than anything else.. but moody and tense matches that too... The doc I am going to see is a pdoc.. so he'll be able to spot if it's depression , my previous doctor was a neurologist and that would be overlook by him.

pechemignonne
01-10-12, 11:44 PM
Is your alarm right beside your bed?

I find it helpful to put my alarm where I can't reach it in my sleep...

Like across the room.

SweetCode
02-14-12, 11:12 PM
Just to let you guys know that I sucessfully got through this sleeping problem , ( using every tip I got here :)) ) , I am still arriving late but in the time range asked by my boss :yes:

I Started on trileptal (to help me sleep and to avoid the depressed felling that I was getting during the ritalin worn off.) and switched my stim for vyvanse (which is working way better than ritalin for me.), it still not easy to sleep but is way better than before.

Bad news... I am having some problems in my work related with my impulsivity and aparently I got some kind of autism spectrum disorder, but my doctor asked for a EEG with photostimulation and more appointments , he told me "It clear and visible that you have ADHD , I just want to check some other problems that you may have."

again , thanks you all for all the help! :thankyou: